Can Seretide cause digestive problems?

Apologies for this not being the most pleasant of posts! I've been making great progress with my acid reflux, cutting out several trigger foods (tomatoes, onions, chilli), although I'm still burping a loooot after eating. Strangely, since the acid has calmed, I've been getting point tenderness in my abdomen, always in the same area (left side, just below the belly button), which I guess is trapped wind. It comes and goes, but is worst in the mornings. I've also had diarrhoea every day for probably 8 weeks now. It's not like delhi belly; I don't have to rush to the toilet and I go as often as I always did, only when I do, it's always diarrhoea. The only thing I can think that might be causing it is the high dose of seretide that I'm on. Has anyone had a similar experience (or have a ""friend"" that has)?

7 Replies

  • I'm on seretide and I've not had any problems like this. I've checked the side effects too and its not one of the listed ones there (doesn't mean its not though).

    It could possibly be a mix of medications which is causing this effect, but I'm not a doc so I cant say for sure :) .

    You could actually have constipation as well (ironic I know) but actually the two can go hand in hand, especially if you have been getting a bit of abdo pain.

    Since its been going on for such a long time I would definitely mention it to your GP, as persistent diarrhea can cause dehydration and electrolyte imbalances.

  • Thanks, I think you have nudged me in the right direction! I'm not on any other meds, but I have been taking a magnesium supplement. Google tells me that too much magnesium can cause diarrhoea.... Counted my pills and the maths say that my problems started about a week after I started taking them. Going to stop and see if that cures things......

  • no problem, I hope you can get sorted

  • I would go to my GP and ask to have bowel checks this could be irritable bowel or other digestive problem but needs checking out. I was on Seretide for years came of it last year as breathing had improved. I have been diagnosed with Crohns was on aziothioprine for the crohns which caused me to be very ill. Stopped smoking now waiting consultation with respiratory dept. Had lung function tests but have stopped breathing momentarily 3x a day for months and constant rhinitis with sore nostrils. I am hoping to go back on my Seretide it never caused me any problems. I think you should get the diarrhoea checked out you could become dehydrated.

  • Thanks, I'm hoping now that I've stopped taking magnesium supplement's it will improve. if not, then it's a visit to my doctor. Hope you manage to get your condition a bit more under control soon!

  • I started seretide 3 mths ago and my asthmas been abit better but I've had the pains and trapped wind my asthmas bad bad on a morning I can't breathe and I don't go to toilet propperley perhaps it is that seretide , Ive had chest infections as well since taking it ?


  • hi, I've stopped taking magnesium and diarrhoea is less, but still getting the abdominal pains, so I can only think that the seretide is causing them. I never in my life had any such troubles before I started on it. I've been reading that pain in the upper left abdomen is often a sign of an enlarged spleen, which is common in asthmatics. I've also developed what is probably arthritis in one of my finger joints, which again can be related to an enlarged spleen, according to google at least. Going to ask a doctor about it whenever I next go.....

You may also like...